Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can chronic diarrhea caused by Gemfibrozil intake be treated?

Yes. I took the gemibrozil. I started having diareah. Several times a day , every day. Started losing weight. It started last Nov. I have lost 80 lbsin a year. Drs. Around here didnt know what to do for me. I finally got off the drug. But now i am in bad health.
Thu, 26 Apr 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Now as you have stopped Gemfibrozil, its effects will get revert with time. For faster recovery
1. take a prescription of probiotic with Lactobacillus
2. diet rich in carbohydrates, vitamins, antioxidants
3. colonoscopy as per the requirement of the clinical condition later on.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Purva Patel

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello after travelling abroad two years ago I developed chronic diarrhea. Initial stool testing came back negative and was then given IBS as a...